Alert archive / Missouri / River Flood Warnings in 2020
River Flood Warning 85, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Mar 19, 2020, 8:35 PM CDT for Jefferson County, Saint Louis County, Missouri. It took effect at Mar 21, 2020, 6:27 AM CDT. It was in force for 52 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 19, 2020, 8:35 PM CDT (01:35 UTC)
- In effect from
- Mar 21, 2020, 6:27 AM CDT
- Expired
- Mar 23, 2020, 10:53 AM CDT
- In force
- 52 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Jefferson County, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 23 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Meramec River at Valley Park (VLLM7). The gauge peaked at 18.29 ft at Mar 22, 2020, 8:00 AM CDT.
- Action stage
- 11 ft
- Minor stage
- 18 ft
- Moderate stage
- 21 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07019130, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
038
WGUS43 KLSX 200136
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
835 PM CDT Thu Mar 19 2020
...The National Weather Service in St. Louis has issued a flood
warning for the following river in Missouri...
Meramec River at Valley Park
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC099-189-210734-
/O.NEW.KLSX.FL.W.0085.200321T1415Z-200324T2320Z/
/VLLM7.1.ER.200321T1415Z.200322T1200Z.200323T1720Z.NO/
835 PM CDT Thu Mar 19 2020
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Meramec River at Valley Park
* from Saturday morning to Tuesday evening.
* At 8:00 PM Thursday the stage was 9.2 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage Saturday morning and
crest near 18.1 feet Sunday morning. The river is forecast to fall
below flood stage Monday afternoon.
* Impact: At 16.0 feet...Flood Stage. Minor flooding begins. Buder
Park begins to flood.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/20 03/21 03/22 03/23 03/24
Meramec River
Valley Park 16.0 9.20 15.7 18.1 16.8 12.8 9.7
&&
LAT...LON 3853 9056 3855 9056 3857 9043 3854 9043
$$7 follow-up statements
157
WGUS83 KLSX 201545
FLSLSX
Flood Statement
National Weather Service St Louis MO
1045 AM CDT Fri Mar 20 2020
...The flood warning continues for the following rivers in
Missouri...
Meramec River near Sullivan
Meramec River at Valley Park
Meramec River near Arnold
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC055-221-212145-
/O.EXT.KLSX.FL.W.0080.000000T0000Z-200323T0412Z/
/SLLM7.1.ER.200320T1018Z.200321T0000Z.200321T2212Z.NO/
1045 AM CDT Fri Mar 20 2020
The Flood Warning continues for
the Meramec River near Sullivan
* until Sunday evening.
* At 10:30 AM Friday the stage was 12.1 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 13.5 feet by this evening, then
fall below flood stage tomorrow afternoon.
* Impact: At 13.5 feet...Cave Road begins flooding at Onondaga Cave
State Park near this height.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/21 03/22 03/23 03/24 03/25
Meramec River
Sullivan 11.0 12.10 12.5 9.0 7.0 6.0 5.5
&&
LAT...LON 3800 9120 3806 9125 3829 9109 3840 9090
3837 9082
$$
MOC099-189-212145-
/O.EXT.KLSX.FL.W.0085.200321T1000Z-200325T0000Z/
/VLLM7.1.ER.200321T1000Z.200322T1200Z.200323T1800Z.NO/
1045 AM CDT Fri Mar 20 2020
The Flood Warning continues for
the Meramec River at Valley Park
* from late tonight to Tuesday evening.
* At 10:30 AM Friday the stage was 12.2 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by early tomorrow
and to crest near 18.5 feet by Sunday morning. The river is
forecast to fall below flood stage by Monday early afternoon.
* Impact: At 16.0 feet...Flood Stage. Minor flooding begins. Buder
Park begins to flood.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/21 03/22 03/23 03/24 03/25
Meramec River
Valley Park 16.0 12.20 16.4 18.5 16.9 13.0 10.3
&&
LAT...LON 3853 9056 3855 9056 3857 9043 3854 9043
$$
MOC099-189-212145-
/O.CON.KLSX.FL.W.0070.000000T0000Z-000000T0000Z/
/ARNM7.1.ER.200320T0622Z.200323T0000Z.000000T0000Z.NO/
1045 AM CDT Fri Mar 20 2020
The Flood Warning continues for
the Meramec River near Arnold
* until further notice.
* At 10:30 AM Friday the stage was 25.1 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 30.8 feet by Sunday evening.
* Impact: At 27.0 feet...Meramec Bottom Road between Wells Road and
Kerth Road begins flooding near this height.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/21 03/22 03/23 03/24 03/25
Meramec River
Arnold 24.0 25.11 28.0 30.4 30.6 28.9 27.2
&&
LAT...LON 3848 9043 3848 9039 3846 9032 3841 9034
3845 9043
$$282
WGUS83 KLSX 210158
FLSLSX
Flood Statement
National Weather Service St Louis MO
858 PM CDT Fri Mar 20 2020
...The flood warning continues for the following rivers in
Missouri...
Meramec River near Sullivan
Meramec River at Valley Park
Meramec River near Arnold
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC055-221-220158-
/O.EXT.KLSX.FL.W.0080.000000T0000Z-200323T0524Z/
/SLLM7.1.ER.200320T1018Z.200321T0600Z.200321T2324Z.NO/
858 PM CDT Fri Mar 20 2020
The Flood Warning continues for
the Meramec River near Sullivan
* until late Sunday night.
* At 8:30 PM Friday the stage was 13.1 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 13.2 feet by early Saturday
morning, then fall below flood stage Saturday evening.
* Impact: At 12.0 feet...The main entrance gate at Onondaga Cave
State Park begins flooding near this height. This may eventually
force the park to use the rear entrance as the primary entrance to
the park.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/21 03/22 03/23 03/24 03/25
Meramec River
Sullivan 11.0 13.12 12.6 9.1 7.0 6.0 5.5
&&
LAT...LON 3800 9120 3806 9125 3829 9109 3840 9090
3837 9082
$$
MOC099-189-220158-
/O.EXT.KLSX.FL.W.0085.200321T1127Z-200324T2149Z/
/VLLM7.1.ER.200321T1127Z.200322T1200Z.200323T1549Z.NO/
858 PM CDT Fri Mar 20 2020
The Flood Warning continues for
the Meramec River at Valley Park
* from Saturday morning to Tuesday afternoon.
* At 8:30 PM Friday the stage was 14.1 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by Saturday morning
and to crest near 18.6 feet by Sunday morning. The river is
forecast to fall below flood stage by late Monday morning.
* Impact: At 16.0 feet...Flood Stage. Minor flooding begins. Buder
Park begins to flood.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/21 03/22 03/23 03/24 03/25
Meramec River
Valley Park 16.0 14.08 16.1 18.6 16.7 12.7 10.3
&&
LAT...LON 3853 9056 3855 9056 3857 9043 3854 9043
$$
MOC099-189-220158-
/O.CON.KLSX.FL.W.0070.000000T0000Z-000000T0000Z/
/ARNM7.1.ER.200320T0622Z.200323T0000Z.000000T0000Z.NO/
858 PM CDT Fri Mar 20 2020
The Flood Warning continues for
the Meramec River near Arnold
* until further notice.
* At 8:30 PM Friday the stage was 26.3 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 30.5 feet by Sunday evening.
* Impact: At 30.0 feet...Wells Road below Suson Woods begins flooding
at this height.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/21 03/22 03/23 03/24 03/25
Meramec River
Arnold 24.0 26.31 27.8 30.2 30.3 28.8 27.4
&&
LAT...LON 3848 9043 3848 9039 3846 9032 3841 9034
3845 9043
$$393
WGUS83 KLSX 211543
FLSLSX
Flood Statement
National Weather Service St Louis MO
1043 AM CDT Sat Mar 21 2020
...The flood warning continues for the following rivers in
Missouri...
Meramec River at Valley Park
Meramec River near Arnold
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC099-189-222142-
/O.EXT.KLSX.FL.W.0085.000000T0000Z-200324T1440Z/
/VLLM7.1.ER.200321T1220Z.200322T1200Z.200323T0840Z.NO/
1043 AM CDT Sat Mar 21 2020
The Flood Warning continues for
the Meramec River at Valley Park
* until Tuesday morning.
* At 10:00 AM Saturday the stage was 16.4 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 17.7 feet by tomorrow morning,
then fall below flood stage Monday morning.
* Impact: At 16.0 feet...Flood Stage. Minor flooding begins. Buder
Park begins to flood.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/22 03/23 03/24 03/25 03/26
Meramec River
Valley Park 16.0 16.39 17.7 15.5 11.6 10.0 9.3
&&
LAT...LON 3853 9056 3855 9056 3857 9043 3854 9043
$$
MOC099-189-222142-
/O.CON.KLSX.FL.W.0070.000000T0000Z-000000T0000Z/
/ARNM7.1.ER.200320T0622Z.200322T1800Z.000000T0000Z.NO/
1043 AM CDT Sat Mar 21 2020
The Flood Warning continues for
the Meramec River near Arnold
* until further notice.
* At 10:00 AM Saturday the stage was 27.7 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 29.8 feet by tomorrow early
afternoon.
* Impact: At 27.0 feet...Meramec Bottom Road between Wells Road and
Kerth Road begins flooding near this height.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/22 03/23 03/24 03/25 03/26
Meramec River
Arnold 24.0 27.70 29.6 29.5 28.0 27.0 26.6
&&
LAT...LON 3848 9043 3848 9039 3846 9032 3841 9034
3845 9043
$$057
WGUS83 KLSX 220048
FLSLSX
Flood Statement
National Weather Service St Louis MO
748 PM CDT Sat Mar 21 2020
...The flood warning continues for the following rivers in
Missouri...
Bourbeuse River at Union
Meramec River at Valley Park
Meramec River near Arnold
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC071-230048-
/O.EXT.KLSX.FL.W.0089.000000T0000Z-200323T1525Z/
/UNNM7.1.ER.200321T2130Z.200322T0600Z.200322T0925Z.NO/
748 PM CDT Sat Mar 21 2020
The Flood Warning continues for
the Bourbeuse River at Union
* until Monday morning.
* At 7:30 PM Saturday the stage was 15.2 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 15.4 feet by early Sunday
morning, then fall below flood stage later on Sunday.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/22 03/23 03/24 03/25 03/26
Bourbeuse River
Union 15.0 15.24 14.7 9.6 6.0 4.7 4.1
&&
LAT...LON 3826 9123 3832 9133 3838 9137 3848 9094
3842 9087
$$
MOC099-189-230047-
/O.EXT.KLSX.FL.W.0085.000000T0000Z-200324T2308Z/
/VLLM7.1.ER.200321T1220Z.200322T1200Z.200323T1708Z.NO/
748 PM CDT Sat Mar 21 2020
The Flood Warning continues for
the Meramec River at Valley Park
* until Tuesday evening.
* At 7:30 PM Saturday the stage was 17.5 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 18.2 feet by Sunday morning,
then fall below flood stage Monday early afternoon.
* Impact: At 16.0 feet...Flood Stage. Minor flooding begins. Buder
Park begins to flood.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/22 03/23 03/24 03/25 03/26
Meramec River
Valley Park 16.0 17.55 18.2 16.6 13.6 11.6 10.4
&&
LAT...LON 3853 9056 3855 9056 3857 9043 3854 9043
$$
MOC099-189-230047-
/O.CON.KLSX.FL.W.0070.000000T0000Z-000000T0000Z/
/ARNM7.1.ER.200320T0622Z.200323T0000Z.000000T0000Z.NO/
748 PM CDT Sat Mar 21 2020
The Flood Warning continues for
the Meramec River near Arnold
* until further notice.
* At 7:30 PM Saturday the stage was 28.4 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 29.9 feet by Sunday evening.
* Impact: At 27.0 feet...Meramec Bottom Road between Wells Road and
Kerth Road begins flooding near this height.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/22 03/23 03/24 03/25 03/26
Meramec River
Arnold 24.0 28.41 29.4 29.7 28.4 27.2 26.7
&&
LAT...LON 3848 9043 3848 9039 3846 9032 3841 9034
3845 9043
$$139
WGUS83 KLSX 221519
FLSLSX
Flood Statement
National Weather Service St Louis MO
1019 AM CDT Sun Mar 22 2020
...The flood warning continues for the following rivers in
Missouri...
Meramec River at Valley Park
...The flood warning continues for the following rivers in Missouri...
Meramec River near Arnold
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC099-189-232118-
/O.EXT.KLSX.FL.W.0085.000000T0000Z-200325T0032Z/
/VLLM7.1.ER.200321T1220Z.200322T1300Z.200323T1832Z.NO/
1019 AM CDT Sun Mar 22 2020
The Flood Warning continues for
the Meramec River at Valley Park
* until Tuesday evening.
* At 10:00 AM Sunday the stage was 18.3 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* The river is forecast to continue falling to below flood stage by
tomorrow early afternoon.
* Impact: At 16.0 feet...Flood Stage. Minor flooding begins. Buder
Park begins to flood.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/23 03/24 03/25 03/26 03/27
Meramec River
Valley Park 16.0 18.26 16.9 12.8 10.2 9.5 9.3
&&
LAT...LON 3853 9056 3855 9056 3857 9043 3854 9043
$$
MOC099-189-232118-
/O.CON.KLSX.FL.W.0070.000000T0000Z-000000T0000Z/
/ARNM7.1.ER.200320T0622Z.200323T0000Z.000000T0000Z.NO/
1019 AM CDT Sun Mar 22 2020
The Flood Warning continues for
the Meramec River near Arnold
* until further notice.
* At 10:00 AM Sunday the stage was 29.0 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 29.3 feet this evening.
* Impact: At 27.0 feet...Meramec Bottom Road between Wells Road and
Kerth Road begins flooding near this height.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/23 03/24 03/25 03/26 03/27
Meramec River
Arnold 24.0 28.95 29.1 27.8 26.3 25.7 25.5
&&
LAT...LON 3848 9043 3848 9039 3846 9032 3841 9034
3845 9043
$$284
WGUS83 KLSX 230107
FLSLSX
Flood Statement
National Weather Service St Louis MO
807 PM CDT Sun Mar 22 2020
...The flood warning continues for the following river in
Missouri...
Meramec River at Valley Park
...The flood warning continues for the following river in Missouri..
Meramec River near Arnold
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC099-189-240108-
/O.EXT.KLSX.FL.W.0085.000000T0000Z-200324T2327Z/
/VLLM7.1.ER.200321T1220Z.200322T1300Z.200323T1727Z.NO/
807 PM CDT Sun Mar 22 2020
The Flood Warning continues for
the Meramec River at Valley Park
* until Tuesday evening.
* At 7:30 PM Sunday the stage was 18.0 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* The river is forecast to continue falling to below flood stage
tomorrow afternoon.
* Impact: At 16.0 feet...Flood Stage. Minor flooding begins. Buder
Park begins to flood.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/23 03/24 03/25 03/26 03/27
Meramec River
Valley Park 16.0 18.02 17.0 13.2 12.8 14.1 14.9
&&
LAT...LON 3853 9056 3855 9056 3857 9043 3854 9043
$$
MOC099-189-240107-
/O.CON.KLSX.FL.W.0070.000000T0000Z-000000T0000Z/
/ARNM7.1.ER.200320T0622Z.200322T2000Z.000000T0000Z.NO/
807 PM CDT Sun Mar 22 2020
The Flood Warning continues for
the Meramec River near Arnold
* until further notice.
* At 7:30 PM Sunday the stage was 29.0 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* The river is cresting now and is forecast to slowly fall. Additional
rises are possible late this week.
* Impact: At 27.0 feet...Meramec Bottom Road between Wells Road and
Kerth Road begins flooding near this height.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/23 03/24 03/25 03/26 03/27
Meramec River
Arnold 24.0 28.97 28.9 27.6 26.9 27.1 27.7
&&
LAT...LON 3848 9043 3848 9039 3846 9032 3841 9034
3845 9043
$$608
WGUS83 KLSX 231553
FLSLSX
Flood Statement
National Weather Service St Louis MO
1053 AM CDT Mon Mar 23 2020
...The flood warning is cancelled for the following river in
Missouri...
Meramec River at
Valley Park
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC099-189-231623-
/O.CAN.KLSX.FL.W.0085.000000T0000Z-200324T2327Z/
/VLLM7.1.ER.200321T1220Z.200322T1300Z.200323T1245Z.NO/
1053 AM CDT Mon Mar 23 2020
The Flood Warning is cancelled for
The Meramec River at Valley Park.
* At 10:30 AM Monday the stage was 15.2 feet.
* Flood stage is 16.0 feet.
* The river fell below flood stage at 7:45 AM Monday.
* The river is forecast to continue falling to near 11.3 feet Tuesday
morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/24 03/25 03/26 03/27 03/28
Meramec River
Valley Park 16.0 15.19 11.3 11.9 14.0 14.8 14.1
&&
LAT...LON 3853 9056 3855 9056 3857 9043 3854 9043
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 19, 6:33 PM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Mar 19, 6:33 PM CDT, 2 hours 2 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
633 PM CDT Thu Mar 19 2020
.SHORT TERM... (Through Late Friday Night)
Issued at 334 PM CDT Thu Mar 19 2020
Main issue tonight remains any threat of storms and severe
weather. The greatest corridors of MLCAPE reside across southeast
MO into southern IL and also across northern MO. This is where the
highest thunderstorm chances and best severe weather potential
will reside with a hail threat with any storms in the northern
CWA, while all severe hazards are possible across the far
southern CWA with strong low and deep layer shear supporting the
potential for supercells and bowing line segments. The southern
CWA also has potential for repeat/training storms and thus a heavy
rain threat which is covered by the current flash flood watch. In
between these two areas the instability and overall forcing is
much less and storm coverage may be quite low and only isolated. I
think the thunderstorm threat will wane significantly by late
evening and end all together overnight. The cold front will then
move southward across the area overnight and be located just north
of St. Louis by 12z. Gusty northwest winds, stratus, strong CAA,
and spotty showers will be possible with the cold front itself.
The cold front will move rather quickly from just north of St. Louis
through the CWA on Thursday morning. Gusty northwest winds, stratus,
strong CAA and spotty showers will be possible with the cold
front itself. Falling temperatures are expected in the wake of the
fropa on Friday.
Glass
.LONG TERM... (Saturday through Next Thursday)
Issued at 334 PM CDT Thu Mar 19 2020
A large surface high pressure system will then dominate the area
Saturday into Sunday resulting in well below normal temperatures.
The center of this high will be shifting from the upper MS Valley
into the Great Lakes region on Saturday and then we are on the
western periphery on Sunday. The models have come into better
agreement with a wave of precipitation impacting the area very
late Saturday night into Sunday. The thermal structure varies with
the NAM as usual the coldest model. I think we could see a
rain/snow mix or wet snow during Sunday morning with best chances
from central MO through northeast MO and west central IL.
Temperatures are marginal and the best case would result in light
accumulations on grassy or elevated surfaces with all rain by
afternoon as low levels warm.
There are additional precipitation chances next week associated
with migratory short waves in the flow aloft. There is increasing
consensus on a threat of rain/showers on Tuesday and this short
wave trof actually has a surface low/cold front associated with
it. Precipitation chances beyond the Tuesday system are a bit iffy
with less confidence in forecast details as the models and
ensembles diverge on the timing and location of additional short
waves.
Glass
&&
.AVIATION... (For the 00z TAFs through 00z Friday Evening)
Issued at 621 PM CDT Thu Mar 19 2020
A wave of showers will push through the metro St. Louis area
through 01-02z, possibly bring MVFR flight conditions to KCPS.
I think after this wave of showers that additional precipitation
should remain south of St. Louis this evening. Elsewhere the
probability of showers or thunderstorms is too low to mention in
the TAF, but will need to watch KUIN this evening the mostly
closely. Gusty southerly winds will persist into the evening with
flight conditions predominately VFR. Overnight and into Friday
morning a cold front will push south across the area. This cold
front will bring gusty northwest winds and stratus/MVFR cigs.
Flight conditions should improve at the terminals mid-late
afternoon on Friday as the stratus exits the area.
SPECIFICS FOR KSTL:
A wave of showers will push through the metro St. Louis area
through 01-02z. KSTL will be on the northern edge and may see a
brief period of rain. I think after this wave of showers that
additional precipitation should remain south of St. Louis this
evening. Gusty southerly winds will persist into the evening with
flight conditions predominately VFR. A cold front will move
through KSTL around 12-13z Friday accompanied by gusty northwest
winds and stratus/MVFR cigs. Flight conditions should impose at
the terminal late afternoon on Friday as the stratus exits the
area.
Glass
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch until 1 AM CDT Friday for Iron MO-Madison MO-
Reynolds MO-Saint Francois MO-Sainte Genevieve MO.
IL...Flash Flood Watch until 1 AM CDT Friday for Marion IL-Randolph
IL-Washington IL.
&&
WFO LSXHazardous weather outlook, Mar 19, 4:11 PM CDT, 4 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 411 PM CDT Thu Mar 19 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-202115- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 411 PM CDT Thu Mar 19 2020 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Severe thunderstorms are possible this evening across southeast Missouri and southwest Illinois with a threat of large hail, damaging winds, and tornadoes. Elsewhere there is a chance of thunderstorms this evening with an isolated severe storm possible. A Flash Flood Watch is in effect this evening across southeast Missouri and southwest Illinois due to potential for heavy rain and flash flooding from multiple rounds of storms. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible this evening. Spotters are encouraged to report any severe weather and rainfall amounts in excess of an inch or any flooding, if observed, to the National Weather Service. Glass
In the hours before
Local storm report, Mar 19, 5:20 PM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
520 PM CDT THU MAR 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HEAVY RAIN CATAWISSA 38.42N 90.78W
03/19/2020 M1.30 INCH FRANKLIN MO TRAINED SPOTTER
RAINFALL TOTAL SINCE RAIN BEGAN THIS MORNING
UP THROUGH OBSERVATION TIME.
&&
MAPLESThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 1:43 AM CDT | Areal Flood Warning | LSX | Reynolds | 6 hr |
| Mar 20, 10:10 AM CDT | River Flood Warning | LSX | Boone, Callaway, Cole, Moniteau | 23 hr |
| Mar 20, 10:51 AM CDT | River Flood Warning | LSX | Jefferson | 10 hr |
| Mar 20, 3:06 PM CDT | River Flood Warning | LSX | Lincoln | 4 days |
Nearby
River Flood Warnings in Missouri, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.